Alert archive / Colorado / Red Flag Warnings in 2018
Red Flag Warning 4, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at Apr 15, 2018, 4:01 AM MDT for 10 counties in Colorado. It took effect at Apr 16, 2018, 12:00 PM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2018, 4:01 AM MDT (10:01 UTC)
- In effect from
- Apr 16, 2018, 12:00 PM MDT
- Expired
- Apr 17, 2018, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Grand Junction, CO
Counties Archuleta County, CO, Dolores County, CO, Garfield County, CO, Hinsdale County, CO, La Plata County, CO, Mesa County, CO, Montezuma County, CO, Montrose County, CO, San Juan County, CO, San Miguel County, CO
The radar
The Grand Junction radar (KGJX), 118 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2781 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
807 WWUS85 KGJT 151001 RFWGJT URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Junction CO 401 AM MDT Sun Apr 15 2018 ...RED FLAG WARNING IS NOW IN EFFECT FROM 12 PM MONDAY AFTERNOON THROUGH 10 PM MONDAY EVENING FOR PORTIONS OF SOUTHWESTERN AND WEST-CENTRAL COLORADO FOR WIND AND LOW RELATIVE HUMIDITY INCLUDING COLORADO FIRE WEATHER ZONES 207, 290, 295 AND ZONE 203 BELOW 6000 FEET... .A Red Flag Warning is now in effect from Monday afternoon through Monday evening. Strong southwest winds are expected across much of western Colorado and eastern Utah Monday and Monday night ahead of an approaching cold front. A combination of low relative humidity, strong wind gusts, and dry fuels will result in critical fire weather conditions across Colorado Fire Weather Zones 207, 290, 295 and 203 below 6000 feet from Noon to 10 pm MDT Monday. COZ207-290-295-152130- /O.UPG.KGJT.FW.A.0001.180416T1800Z-180417T0400Z/ /O.NEW.KGJT.FW.W.0004.180416T1800Z-180417T0400Z/ Southwest Colorado Lower Forecast Area- Paradox Valley Forecast Area- Southwest Colorado Upper East Forecast Area- 401 AM MDT Sun Apr 15 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 207, 290 AND 295... The National Weather Service in Grand Junction has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 10 PM MDT Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest Colorado Lower Forecast Area, Fire Weather Zone 290 Paradox Valley Forecast Area and Fire Weather Zone 295 Southwest Colorado Upper East Forecast Area. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...6 to 11 percent. * IMPACTS...New fire starts may be difficult or impossible to control due to fast rates of spread. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ203-152130- /O.UPG.KGJT.FW.A.0001.180416T1800Z-180417T0400Z/ /O.NEW.KGJT.FW.W.0004.180416T1800Z-180417T0400Z/ Lower Colorado River- 401 AM MDT Sun Apr 15 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 203 BELOW 6000 FEET... The National Weather Service in Grand Junction has issued a Red Flag Warning below 6000 feet for wind and low relative humidity, which is in effect from noon to 10 PM MDT Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Colorado, Fire Weather Zone 203 Lower Colorado River below 6000 feet. * WINDS...South 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...9 to 14 percent. * IMPACTS...New fire starts may be difficult or impossible to control due to fast rates of spread. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit... http://weather.gov/gjt
6 follow-up statements
484 WWUS85 KGJT 151957 RFWGJT URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Junction CO 157 PM MDT Sun Apr 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM MONDAY AFTERNOON THROUGH 10 PM MONDAY EVENING FOR PORTIONS OF SOUTHWESTERN AND WEST-CENTRAL COLORADO FOR WIND AND LOW RELATIVE HUMIDITY INCLUDING COLORADO FIRE WEATHER ZONES 207, 290, 295 AND ZONE 203 BELOW 6000 FEET... .A Red Flag Warning remains in effect from Monday afternoon through Monday evening. Strong southwest winds are expected across much of western Colorado and eastern Utah Monday and Monday night ahead of an approaching cold front. A combination of low relative humidity, strong wind gusts, and dry fuels will result in critical fire weather conditions across Colorado Fire Weather Zones 207, 290, 295 and 203 below 6000 feet from Noon to 10 pm MDT Monday. COZ207-290-295-160400- /O.CON.KGJT.FW.W.0004.180416T1800Z-180417T0400Z/ Southwest Colorado Lower Forecast Area- Paradox Valley Forecast Area- Southwest Colorado Upper East Forecast Area- 157 PM MDT Sun Apr 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 207, 290 AND 295... * AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest Colorado Lower Forecast Area, Fire Weather Zone 290 Paradox Valley Forecast Area and Fire Weather Zone 295 Southwest Colorado Upper East Forecast Area. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...6 to 11 percent. * IMPACTS...New fire starts may be difficult or impossible to control due to fast rates of spread. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ203-160400- /O.CON.KGJT.FW.W.0004.180416T1800Z-180417T0400Z/ Lower Colorado River- 157 PM MDT Sun Apr 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 203 BELOW 6000 FEET... * AFFECTED AREA...In Colorado, Fire Weather Zone 203 Lower Colorado River below 6000 feet. * WINDS...South 25 to 35 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...9 to 14 percent. * IMPACTS...New fire starts may be difficult or impossible to control due to fast rates of spread. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit... http://weather.gov/gjt
299 WWUS85 KGJT 160303 RFWGJT URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Junction CO 903 PM MDT Sun Apr 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM MONDAY AFTERNOON THROUGH 10 PM MONDAY EVENING FOR PORTIONS OF SOUTHWESTERN AND WEST-CENTRAL COLORADO FOR WIND AND LOW RELATIVE HUMIDITY INCLUDING COLORADO FIRE WEATHER ZONES 207, 290, 295 AND ZONE 203 BELOW 6000 FEET... .A Red Flag Warning remains in effect from Monday afternoon through Monday evening. Strong southwest winds are expected across much of western Colorado and eastern Utah Monday and Monday night ahead of an approaching cold front. A combination of low relative humidity, strong wind gusts, and dry fuels will result in critical fire weather conditions across Colorado Fire Weather Zones 207, 290, 295 and 203 below 6000 feet from Noon to 10 pm MDT Monday. COZ207-290-295-161200- /O.CON.KGJT.FW.W.0004.180416T1800Z-180417T0400Z/ Southwest Colorado Lower Forecast Area- Paradox Valley Forecast Area- Southwest Colorado Upper East Forecast Area- 903 PM MDT Sun Apr 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 207, 290 AND 295... * AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest Colorado Lower Forecast Area, Fire Weather Zone 290 Paradox Valley Forecast Area and Fire Weather Zone 295 Southwest Colorado Upper East Forecast Area. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...7 to 12 percent. * IMPACTS...New fire starts may be difficult or impossible to control due to fast rates of spread. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ203-161200- /O.CON.KGJT.FW.W.0004.180416T1800Z-180417T0400Z/ Lower Colorado River- 903 PM MDT Sun Apr 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 203 BELOW 6000 FEET... * AFFECTED AREA...In Colorado, Fire Weather Zone 203 Lower Colorado River below 6000 feet. * WINDS...South 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...9 to 14 percent. * IMPACTS...New fire starts may be difficult or impossible to control due to fast rates of spread. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit... http://weather.gov/gjt
993 WWUS85 KGJT 160952 RFWGJT URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Junction CO 352 AM MDT Mon Apr 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY THROUGH 10 PM MDT THIS EVENING FOR PORTIONS OF SOUTHWESTERN AND WEST-CENTRAL COLORADO FOR WIND AND LOW RELATIVE HUMIDITY INCLUDING COLORADO FIRE WEATHER ZONES 207, 290, 295 AND ZONE 203 BELOW 6000 FEET... .A Red Flag Warning remains in effect this afternoon and evening. Strong southwest winds are expected across much of western Colorado and eastern Utah ahead of an approaching cold front that will pass through the region early Tuesday. A combination of low relative humidity, strong wind gusts, and dry fuels will result in critical fire weather conditions across Colorado Fire Weather Zones 207, 290, 295 and 203 below 6000 feet from Noon to 10 pm MDT today. COZ207-290-295-162130- /O.CON.KGJT.FW.W.0004.180416T1800Z-180417T0400Z/ Southwest Colorado Lower Forecast Area- Paradox Valley Forecast Area- Southwest Colorado Upper East Forecast Area- 352 AM MDT Mon Apr 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 207, 290 AND 295... * AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest Colorado Lower Forecast Area, Fire Weather Zone 290 Paradox Valley Forecast Area and Fire Weather Zone 295 Southwest Colorado Upper East Forecast Area. * WINDS...Southwest 15 to 30 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...5 to 10 percent. * IMPACTS...New fire starts may be difficult or impossible to control due to fast rates of spread. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ203-162130- /O.CON.KGJT.FW.W.0004.180416T1800Z-180417T0400Z/ Lower Colorado River- 352 AM MDT Mon Apr 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 203 BELOW 6000 FEET... * AFFECTED AREA...In Colorado, Fire Weather Zone 203 Lower Colorado River below 6000 feet. * WINDS...South 15 to 30 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...New fire starts may be difficult or impossible to control due to fast rates of spread. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit... http://weather.gov/gjt
739 WWUS85 KGJT 162115 RFWGJT URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Junction CO 315 PM MDT Mon Apr 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR PORTIONS OF SOUTHWESTERN AND WEST-CENTRAL COLORADO FOR WIND AND LOW RELATIVE HUMIDITY INCLUDING COLORADO FIRE WEATHER ZONES 207, 290, 295 AND ZONE 203 BELOW 6000 FEET... .A Red Flag Warning remains in effect through this evening. Strong southwest winds are expected across much of western Colorado and eastern Utah ahead of an approaching cold front that will pass through the region early Tuesday. A combination of low relative humidity, strong wind gusts, and dry fuels will result in critical fire weather conditions across Colorado Fire Weather Zones 207, 290, 295 and 203 below 6000 feet from Noon to 10 pm MDT today. COZ207-290-295-170400- /O.CON.KGJT.FW.W.0004.000000T0000Z-180417T0400Z/ Southwest Colorado Lower Forecast Area- Paradox Valley Forecast Area- Southwest Colorado Upper East Forecast Area- 315 PM MDT Mon Apr 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 207, 290 AND 295... * AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest Colorado Lower Forecast Area, Fire Weather Zone 290 Paradox Valley Forecast Area and Fire Weather Zone 295 Southwest Colorado Upper East Forecast Area. * WINDS...Southwest 15 to 30 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...5 to 10 percent. * IMPACTS...New fire starts may be difficult or impossible to control due to fast rates of spread. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ203-170400- /O.CON.KGJT.FW.W.0004.000000T0000Z-180417T0400Z/ Lower Colorado River- 315 PM MDT Mon Apr 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 203 BELOW 6000 FEET... * AFFECTED AREA...In Colorado, Fire Weather Zone 203 Lower Colorado River below 6000 feet. * WINDS...South 15 to 30 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...New fire starts may be difficult or impossible to control due to fast rates of spread. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit... http://weather.gov/gjt
401 WWUS85 KGJT 170338 RFWGJT URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Junction CO 938 PM MDT Mon Apr 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR PORTIONS WEST-CENTRAL COLORADO FOR WIND AND LOW RELATIVE HUMIDITY INCLUDING COLORADO FIRE WEATHER ZONES 290 AND ZONE 203 BELOW 6000 FEET... .A Red Flag Warning remains in effect through midnight tonight. Strong southwest winds with relative humidity below 15 percent is expected to continue through late this evening over the west- central Colorado Fire Weather Zones 203 below 6000 feet and 290. Although relative humidity is expected to recover after midnight tonight, strong gusty winds will continue through the overnight hours into Tuesday morning ahead of an approaching cold front. COZ207-295-170445- /O.CAN.KGJT.FW.W.0004.000000T0000Z-180417T0400Z/ Southwest Colorado Lower Forecast Area- Southwest Colorado Upper East Forecast Area- 938 PM MDT Mon Apr 16 2018 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 207 AND 295... The National Weather Service in Grand Junction has cancelled the Red Flag Warning. Winds still remain elevated with gusts above 25 mph in some areas. However, relative humidity has recovered and risen above 15 percent for the majority of the southwest Colorado zones. Therefore, cancelled the Red Flag Warning for Fire Weather Zones 207 and 295. $$ COZ290-170600- /O.EXT.KGJT.FW.W.0004.000000T0000Z-180417T0600Z/ Paradox Valley Forecast Area- 938 PM MDT Mon Apr 16 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 290... * AFFECTED AREA...In Colorado, Fire Weather Zone 290 Paradox Valley Forecast Area. * WINDS...South 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...7 to 12 percent. * IMPACTS...New fire starts may be difficult or impossible to control due to fast rates of spread. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ203-170600- /O.EXT.KGJT.FW.W.0004.000000T0000Z-180417T0600Z/ Lower Colorado River- 938 PM MDT Mon Apr 16 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 203 BELOW 6000 FEET... * AFFECTED AREA...In Colorado, Fire Weather Zone 203 Lower Colorado River below 6000 feet. * WINDS...South 25 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...9 to 14 percent. * IMPACTS...New fire starts may be difficult or impossible to control due to fast rates of spread. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit... http://weather.gov/gjt
396 WWUS85 KGJT 170605 RFWGJT URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Junction CO 1205 AM MDT Tue Apr 17 2018 COZ203-290-170715- /O.EXP.KGJT.FW.W.0004.000000T0000Z-180417T0600Z/ Lower Colorado River-Paradox Valley Forecast Area- 1205 AM MDT Tue Apr 17 2018 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 203 AND 290... Winds still remain elevated with gusts above 25 mph through the rest of tonight. However, relative humidity has recovered and risen above 15 percent. Therefore, the Red Flag Warning for Fire Weather Zones 203 and 290 has been allowed to expire. $$ For more information from the National Weather Service visit... http://weather.gov/gjt
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Apr 15, 3:58 AM MDT, 3 minutes earlier.
Area forecast discussion, Apr 15, 3:58 AM MDT, 3 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
358 AM MDT Sun Apr 15 2018
.SHORT TERM...(Today through Monday)
Issued at 358 AM MDT Sun Apr 15 2018
Upper level ridge will pass through today with strengthening
southwest flow setting up over the region tonight and Monday. This
will bring dry and warmer weather to the area today, followed by
an another wind event on Monday.
Expect a strong cold front to move into the Great Basin on Monday
with pressure gradients tightening up rather dramatically. This
brings a return of the Spring winds to the region with afternoon
and evening gusts exceeding 40 mph. Potential need for wind
highlights on Monday are looking more realistic and will let the
day shift evaluate that possibility.
Front has slowed by about 6-12 hours in the latest model runs, so
any threat of precipitation has diminished during this short term
period. So concerns will be with fire weather conditions which is
discussed below.
Temperatures will be climbing back above seasonal norms today and
again on Monday with min temps rebounding as well as we see things
mix up a bit more during the nocturnal hours.
.LONG TERM...(Monday night through Saturday)
Issued at 358 AM MDT Sun Apr 15 2018
The next storm will be on our door step Monday Night and should
keep mild and breezy conditions in place ahead of the surface
front moving through after sunrise on Tuesday. Dry air moving in
ahead this system will prevent any significant prefrontal
precipitation. Models have slowed slightly and looks like the
front will be moving into NE Utah after sunrise then slowly work
southeast through the early afternoon. This storm is cold and the
instability behind the front on Tuesday should help squeeze out
any available moisture...which is not much with this storm. The
med range models are differing with timing of the front attm and
this is affecting the guidance numbers for highs on Tuesday but
have a bit more confidence in the NAM/MET attm. A transitory ridge
moves across mid week as the next storm system arrives to the
NorCal Left Coast by late Wednesday. Looking at the GFS H500 progs
of this storm for early Friday...there is very little to be
confident about for timing and placement. The GEM is similar with
only the EURO having some semblance of sanity during this time.
The storm track would be across our southern CWA on Friday with
precipitation filling in mainly due to instability aloft. This
storm will really be picking up it's moisture from the GOMex with
a true warm conveyor belt setting up by Friday. It will just be a
matter if this thing can slow down and we get in some of the
action with a branch of the warm conveyor belt getting forced back
upstream. Right now it appear the Front Range will still benefit
the most from this storm.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 358 AM MDT Sun Apr 15 2018
Isolated morning showers possible in the vicinity of KHDN and KSBS
with dry conditions moving back in by 18z. Brief ILS CIGS possible
in this area as showers pass, although VFR conditions are
primarily expected. VFR weather is expected at all remaining sites
today and tonight with increasing southwest winds after 00z/Mon
over the higher ridges.
&&
.FIRE WEATHER...
Issued at 358 AM MDT Sun Apr 15 2018
Windy to very windy conditions are expected Monday afternoon and
evening across much of eastern Utah and western Colorado with RH
values likely to tumble below 15 percent for several hours. In
areas where fuels have been deemed critical, Red Flag Warnings
have been issued (Colorado zones 207, 290, 295 and 203 below 6k).
The windy conditions will persist into the late evening hours
Monday with a strong cold front passing through Tuesday morning.
Another windy day is possible on Thursday.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...Red Flag Warning from noon to 10 PM MDT Monday for COZ203-207-
290-295.
UT...None.
&&
SHORT TERM...JDC
LONG TERM...15
AVIATION...JDC
FIRE WEATHER...JDCHazardous weather outlook, Apr 14, 5:10 AM MDT, 22 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Grand Junction CO 510 AM MDT Sat Apr 14 2018 COZ001>014-017>023-UTZ022>025-027>029-151200- Lower Yampa River Basin-Central Yampa River Basin- Roan and Tavaputs Plateaus-Elkhead and Park Mountains- Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor- Central Colorado River Basin-Grand and Battlement Mesas- Gore and Elk Mountains/Central Mountain Valleys- Central Gunnison and Uncompahgre River Basin- West Elk and Sawatch Mountains-Flat Tops- Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide- Northwest San Juan Mountains-Southwest San Juan Mountains- Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Animas River Basin- San Juan River Basin-Southeast Utah-Eastern Uinta Mountains- Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat- La Sal and Abajo Mountains-Canyonlands/Natural Bridges- 510 AM MDT Sat Apr 14 2018 This hazardous weather outlook is for eastern Utah and western Colorado. .DAY ONE...Today and Tonight Scattered snow showers will occur across the northern and central mountains in Western Colorado today with dry weather expected overnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Another round of windy and unsettled conditions is possible Monday afternoon into Tuesday of next week with snow developing over the mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 1:50 PM MDT | Wind Advisory | GJT | Delta, Dolores, Eagle, Garfield, Gunnison, Mesa and 7 more | 54 hr |
Nearby
Red Flag Warnings in Colorado, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.